MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT311417
Medical Device Problem Code Unintended Compatibility (4047)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The csa reported the following: on (b)(6) 2022, the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder aaa endoprostheses.It was reported that the gore® excluder® aaa trunk-ipsilateral leg endoprosthesis (rlt311417/23929725) was prepped on back table per the instructions for use.While attempting to advance the delivery catheter through the gore® dryseal flex introducer sheath valve, the valve ruptured.Two additional gore® dryseal flex introducer sheaths were used, and the valve¿s were ruptured.The csa instructed the doctor to not use this device at this point.Reportedly a metal piece (was determined by returned product photo's to be a lock pin) punctured the sheath valve.The lock pin was not visible, it was felt on the back table after the third dryseal flex sheath was punctured.The lock pin that was not visible was coming from the top of the graft, not the olive.A hemostat was used to stop blood loss (amount of blood loss is unknown).A blood transfusion was not required.The physician used a different device and a new sheath.The patient tolerated the procedure.
 
Event or Problem Description
The clinical specialist (cs) reported the following: on (b)(6) 2022, the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder aaa endoprostheses.It was reported that the gore® excluder® aaa trunk-ipsilateral leg endoprosthesis (rlt311417/23929725) was prepped on back table per the instructions for use.While attempting to advance the delivery catheter through the gore® dryseal flex introducer sheath valve, the valve ruptured.Two additional gore® dryseal flex introducer sheaths were used, and the valves were ruptured.The cs instructed the doctor to not use this device at this point.A dislodged lock pin punctured the sheath valve.The lock pin was not visible, it was felt on the back table after the third dryseal flex sheath was punctured.The lock pin was not visible and coming from the top of the graft, not the olive.A hemostat was used to stop blood loss (amount of blood loss is unknown).A blood transfusion was not required.The physician used a different device and a new sheath.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Addition section b.Correction h3, device was returned to gore for evaluation on may 18, 2022.Addition section h.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14598578
Report Number3007284313-2022-01951
Device Sequence Number19356678
Product Code MIH
UDI-Device Identifier00733132619092
UDI-Public00733132619092
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model NumberRLT311417
Device Catalogue NumberRLT311417
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight70 KG